Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 82, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 29, 2025, 4:50 PM EDT for Clay County, Duval County, Saint Johns County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2025, 4:50 PM EDT (20:50 UTC)
- Expired
- May 29, 2025, 5:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, FL, Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 46 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:52 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 29, 2:52 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 252 PM EDT Thu May 29 2025 ...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND TOMORROW... .NEAR TERM... Issued at 251 PM EDT Thu May 29 2025 For the latest NE FL and SE GA Daily Key Messages please visit: https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf A few showers and storms are pushing through the western counties of the NE FL and over SE GA early this afternoon. The continued SW flow will see activity continue see showers and storms move northeasterly across the local area this afternoon. The flow will also keep the Atlantic sea breeze pinned along the coast this afternoon, with storm coverage anticipated to expand as further showers and storms expected to development along the sea breeze. Strong to severe storm development possible as instability increases with diurnal heating, particularly along the SE GA coast with MLCAPE values around 2000 J/kg. A Slight risk (level 2 of 5) for severe storms remains for SE GA for this afternoon from the SPC. Main hazards for any storms that do develop are for gusty winds, flooding rainfall, frequent lightning and small hail. By the evening hours, activity will begin to push offshore, with a few lingering showers moving over inland locations during the early to mid evening hours. Closer to sunrise on Friday, precipitation chances will begin to increase along the I-75 corridor in NE FL. Highs for this afternoon are expected to be in the low 90s for most locations, with upper 80s for the northern counties of SE GA. Overnight lows will be in the upper 60s to low 70s. && .SHORT TERM... (Friday through Saturday night) Issued at 251 PM EDT Thu May 29 2025 Friday, deep west to southwest flow is expected in the warm sector ahead of an approaching cold front. The surface flow is strong enough at 10-15 mph/ solid 15 mph with gusts of 25-30 mph to keep the Atlantic sea breeze offshore of the Atlantic coast. Scattered convection may be ongoing mainly across northeast FL, but the low level forcing is relatively weak. With daytime heating with highs mainly in the lower 90s, more robust scattered showers and storms should form by mid to late aftn but the main player will be the cool front moving into the northwest zones across south and central GA. Main threats with storms in the late aftn and evening for southeast GA look to be strong gusty winds up to 40-60 mph and with the front with all thunderstorm hazards possible but a tornado threat admittedly is pretty low. SPC shows a slight risk of severe storms for southeast GA associated with the frontal boundary. The front will move southeast into the area Friday evening with scattered convection likely continuing until late in the night with generally weaker activity after midnight with loss of heating. Saturday, cool front will continue to push down the FL peninsula but some brief lingering showers possible in the morning south of line roughly from St Augustine to Gainesville. Otherwise, weak surface high in the region and broad mid level trough and drier air on northwest to west flow will ensure clearer skies and more mild temps for Saturday afternoon with highs in the 80s. Light winds and clear skies Sat night with low below normal in the 60-65 deg range. && .LONG TERM... (Sunday through next Thursday) Issued at 251 PM EDT Thu May 29 2025 Weak surface high is over the region Sunday with clear skies and near seasonal highs closer to 90 deg. Lows not quite as cool for Monday morning in the lower to mid 60s. For the Monday to Thursday time frame, high pressure will move from over the region and then to offshore into the Atlantic, with airmass overall remaining fairly dry with some subsidence over the region. A weak surface trough may pass through on Monday but likely not more than a wind shift and some additional clouds. There may be a slight uptick in moisture for northeast FL Wed and Thu that may support isolated convection inland areas. Temps will warm to near or above seasonal average. && .AVIATION... (18Z TAFS) Issued at 251 PM EDT Thu May 29 2025 Showers and storms beginning to develop across the local area. Activity is expected to move near the inland TAF sites a around 19Z/20Z for SSI and GNV, followed by the JAX metro sites. Periods of heavy rainfall will bring lower vsbys and cigs, highlighted by TEMPO groups. Showers and storms will begin to push offshore by the early evening hours, with winds beginning to lessen during the overnight hours. Southwesterly winds pickup once again by 12Z/13Z with VFR cigs expected. && .MARINE... Issued at 251 PM EDT Thu May 29 2025 Showers and storms will begin to develop the mid to late afternoon hours along the the Atlantic sea breeze as it becomes pinned along the coast due to the continued southwesterly flow. By this evening, showers and storms will push away from the coast but remain over the local waters. By Friday, west flow will strengthen to Exercise Caution levels offshore ahead of an approaching cool front. Strong to severe thunderstorms are possible ahead of the front as it pushes across the waters Friday night, with Small Craft Advisory levels possible for the outer waters as the front passes overhead. A drier airmass and a weak pressure pattern should allow a sea breeze dominant weather pattern to return and fair weather by Sunday. Rip Currents: With easterly swells with periods of 8-9 seconds, a moderate risk of rip currents is anticipated today. A downward trend appears for Friday with swells slightly lower and an offshore wind flow pattern. && .HYDROLOGY... Issued at 251 PM EDT Thu May 29 2025 Pockets of heavy rainfall may produce localized flooding with a quick 2 inches per hour in some storms, but overall areal average rainfall amounts look to be 1 inch or less through Friday night. && .PRELIMINARY POINT TEMPS/POPS... AMG 67 89 63 84 / 30 40 30 0 SSI 72 90 68 87 / 70 40 50 0 JAX 71 93 68 89 / 70 40 50 10 SGJ 73 91 70 87 / 40 40 60 10 GNV 72 91 69 89 / 30 50 40 10 OCF 72 90 71 89 / 30 50 40 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, May 29, 3:31 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
331 PM EDT Thu May 29 2025
FLZ140-237-240-292000-
Central Marion FL-Western Putnam FL-Eastern Marion FL-
331 PM EDT Thu May 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARION AND
SOUTHWESTERN PUTNAM COUNTIES THROUGH 400 PM EDT...
At 331 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort McCoy, moving north at 20 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort McCoy, Lake Delancy, Orange Springs, Hog Valley, and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2921 8195 2923 8207 2954 8200 2946 8174
TIME...MOT...LOC 1931Z 201DEG 17KT 2932 8198
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, May 29, 3:48 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
348 PM EDT Thu May 29 2025
FLZ023-031-232-425-292015-
Baker FL-Western Clay FL-Western Duval FL-Bradford FL-
348 PM EDT Thu May 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BRADFORD...
SOUTHEASTERN BAKER...NORTHWESTERN CLAY AND WESTERN DUVAL COUNTIES
THROUGH 415 PM EDT...
At 348 PM EDT, Doppler radar was tracking a strong thunderstorm near
Camp Blanding, or near Starke, moving northeast at 20 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Middleburg, Maxville, and Lawtey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2994 8205 3001 8215 3024 8204 3012 8183
TIME...MOT...LOC 1948Z 215DEG 15KT 3004 8207
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, May 29, 3:49 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
349 PM EDT Thu May 29 2025
FLZ030-031-136-236-422-292015-
Eastern Alachua FL-Southeastern Columbia FL-Western Alachua FL-
Union FL-Bradford FL-
349 PM EDT Thu May 29 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL BRADFORD...NORTH
CENTRAL ALACHUA AND CENTRAL UNION COUNTIES THROUGH 415 PM EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm near
Worthington Spring, moving northeast at 15 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake Butler, Worthington Spring, Worthington Springs, Palestine
Community, Upland Pines, Groves, Beasley, Johnstown, and Dukes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3013 8244 3002 8222 2982 8247 2989 8258
TIME...MOT...LOC 1949Z 215DEG 15KT 2991 8248
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, May 29, 4:11 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
411 PM EDT Thu May 29 2025
FLZ132-137-232-237-333-433-533-633-292045-
Eastern Clay FL-Northern Inland St. Johns FL-Western St. Johns FL-
Southeast Coastal St. Johns FL-Western Clay FL-Eastern Putnam FL-
Western Putnam FL-Southern Inland St. Johns FL-
411 PM EDT Thu May 29 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ST. JOHNS...NORTHEASTERN
PUTNAM AND EAST CENTRAL CLAY COUNTIES THROUGH 445 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palatka, moving northeast at 40 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Palatka, Hastings, East Palatka, Bostwick, Federal Point, Orange
Mills, Bardin, Hollister, Picolata, and Carraway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2953 8170 2964 8186 3004 8158 2988 8133
TIME...MOT...LOC 2011Z 216DEG 36KT 2965 8173
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, May 29, 4:43 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
443 PM EDT Thu May 29 2025
FLZ038-125-132-137-232-233-237-325-333-433-533-633-292130-
Eastern Clay FL-Northern Inland St. Johns FL-Western St. Johns FL-
Southeast Coastal St. Johns FL-Western Clay FL-
South Central Duval FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-Northeast Coastal St. Johns FL-Coastal Duval FL-
Southern Inland St. Johns FL-
443 PM EDT Thu May 29 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN FLAGLER...ST.
JOHNS...NORTHEASTERN PUTNAM...NORTHEASTERN CLAY AND SOUTHEASTERN
DUVAL COUNTIES THROUGH 530 PM EDT...
At 443 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Green Cove Springs to near
Hastings. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Saint Augustine, Orange Park, Green Cove Springs, Hastings, Unf,
Mandarin, Fruit Cove, Arlington, World Golf Village, and Saint
Augustine Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2954 8145 2998 8188 3037 8159 3007 8129
2997 8128 2973 8118
TIME...MOT...LOC 2043Z 221DEG 30KT 2996 8179 2964 8147
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CORLESSSpecial weather statement, May 29, 4:47 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
447 PM EDT Thu May 29 2025
FLZ023-024-GAZ264-350-364-292115-
Baker FL-Inland Nassau FL-Northeastern Charlton GA-
Western Charlton GA-Southern Ware GA-
447 PM EDT Thu May 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NASSAU...NORTH
CENTRAL BAKER...SOUTHERN WARE AND SOUTHEASTERN CHARLTON COUNTIES
THROUGH 515 PM EDT...
At 447 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. George, or 17 miles southwest of Hilliard, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hilliard and St. George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3037 8215 3049 8237 3083 8199 3064 8177
TIME...MOT...LOC 2047Z 225DEG 26KT 3052 8214
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CORLESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:00 PM EDT | Special Weather Statement | JAX | Flagler | 60 min |
| May 28, 8:32 PM EDT | Special Marine Warning | JAX | 58 min | |
| May 29, 1:50 PM EDT | Special Weather Statement | JAX | Suwannee | 25 min |
| May 29, 2:17 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| May 29, 2:24 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 36 min |
| May 29, 2:58 PM EDT | Special Weather Statement | JAX | Marion | 32 min |
| May 29, 3:02 PM EDT | Special Weather Statement | JAX | Hamilton | 28 min |
| May 29, 3:29 PM EDT | Special Weather Statement | JAX | Hamilton | 31 min |
| May 29, 3:31 PM EDT | Special Weather Statement | JAX | Marion | 29 min |
| May 29, 3:48 PM EDT | Special Weather Statement | JAX | Clay | 27 min |
| May 29, 3:49 PM EDT | Special Weather Statement | JAX | Union | 26 min |
| May 29, 4:11 PM EDT | Special Weather Statement | JAX | Putnam, Saint Johns | 34 min |
| May 29, 4:43 PM EDT | Special Weather Statement | JAX | Clay, Saint Johns | 47 min |
| May 29, 4:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| May 29, 5:18 PM EDT | Special Weather Statement | JAX | Nassau | 42 min |
| May 29, 5:26 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| May 29, 5:39 PM EDT | Special Weather Statement | JAX | Duval | 21 min |
| May 29, 5:59 PM EDT | Special Marine Warning | JAX | 91 min | |
| May 29, 6:09 PM EDT | Special Weather Statement | JAX | Putnam | 51 min |
| May 29, 6:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| May 29, 6:23 PM EDT | Special Marine Warning | JAX | 67 min | |
| May 29, 6:44 PM EDT | Special Marine Warning | JAX | 49 min | |
| May 29, 7:20 PM EDT | Special Marine Warning | JAX | 55 min | |
| May 29, 7:48 PM EDT | Special Weather Statement | JAX | Clay | 27 min |
| May 29, 7:57 PM EDT | Special Marine Warning | JAX | 63 min | |
| May 29, 4:47 PM EDT | Special Weather Statement | JAX | Charlton | 28 min |
| May 29, 6:12 PM EDT | Special Weather Statement | JAX | Camden | 48 min |
| May 29, 6:28 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.